Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 15, 2012Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 15, 2012, 12:32 PM EDT for Fannin County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 12:32 PM EDT (16:32 UTC)
Expired
Mar 15, 2012, 1:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Fannin County, GA

The radar

The Northeast Alabama radar (KHTX), 161 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS82 KFFC 151632
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT THU MAR 15 2012

GAZ006-007-151700-
1232 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 100 PM EDT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HIGDON...COLWELL...CHERRY LOG...PISGAH...
DIAL...HURST...MORGANTON AND BLUE RIDGE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3490 8417 3468 8422 3476 8455 3493 8451
TIME...MOT...LOC 1632Z 281DEG 9KT 3483 8443

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 15, 10:22 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 15, 10:22 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 AM EDT THU MAR 15 2012

.UPDATE...
BEST CHANCES OF SHOWERS AND THUNDERSTORMS STILL ACROSS N GA THIS
AFTERNOON WHERE BEST INSTABILITY IS FORECAST ALONG WITH SMALL
POTENTIAL FOR STORMS TO BECOME SEVERE. HARD QUESTION IS HOW FAR S
STORMS COULD OCCUR AND THIS WILL JUST NEED TO BE MONITORED.
FORECAST HIGH TEMPERATURES RUNNING 15-20 DEGREES ABOVE NORMAL WITH
SOME RECORDS EXPECTED. BDL

&&

.PREV DISCUSSION... /ISSUED 735 AM EDT THU MAR 15 2012/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
GEORGIA REMAINS ON THE NORTHERN PERIPHERY OF WEAK UPPER LEVEL RIDGING
THROUGH THE PERIOD. AMPLE MOISTURE AND WARM TEMPERATURES SHOULD BE
ENOUGH FOR ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION.
POPS WILL BE HIGHEST ACROSS THE FAR NORTH WHERE WEAK WAVES MOVING
OVER THE RIDGE WILL HAVE SOME INFLUENCE. POPS WILL BE A BIT HIGHER
FRIDAY AS UPPER RIDGE FLATTENS SOMEWHAT AND A WEAK FRONT SAGS INTO
THE SOUTHERN APPALACHIANS. INSTABILITY WILL BE MODERATE EACH DAY BUT
LITTLE SHEAR IS EXPECTED...THEREFORE NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED.

WITH THE UPPER RIDGE COMBINING WITH SOUTHWEST LOW LEVEL FLOW...
TEMPERATURES WILL REMAIN WELL ABOVE SEASONAL NORMALS. NEAR RECORD
HIGH TEMPERATURES ARE EXPECTED TODAY AND POSSIBLY AGAIN FRIDAY.

20

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER LEVEL RIDGING STRENGTHENS OVER THE SOUTHEAST OVER THE
WEEKEND.  IMPULSES ROTATING AROUND THE UPPER LEVEL FLOW WILL COMBINE
WITH GOOD MOISTURE ACROSS THE REGION THROUGH THE EXTENDED PERIODS TO
BRING DIURNALLY DRIVEN CONVECTION ACROSS THE AREA THROUGH THE
WEEKEND.  BY MONDAY IMPULSES SLIDE FURTHER TO THE EAST...ALTHOUGH
PRECIPITABLE WATER REMAINS IN THE ONE TO ONE AND ONE-QUARTER INCH
RANGE THROUGH THE EXTENDED PERIODS. WHILE PROBABILITY OF
PRECIPITATION WILL DIMINISH SOMEWHAT...THERE WILL STILL BE ENOUGH
MOISTURE FOR ISOLATED CONVECTION IN THE AFTERNOONS...ESPECIALLY OVER
EASTERN PORTIONS OF FORECAST AREA AS EASTERLY FLOW BRINGS IN
ADDITIONAL ATLANTIC MOISTURE. GUIDANCE TEMPERATURES CONTINUE TEN
TO FIFTEEN DEGREES ABOVE NORMAL OVER THE WEEKEND...WHICH WILL REMAIN
BELOW RECORD HIGH TEMPERATURES.

12

CLIMATE...

RECORDS FOR 03-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      84 1921     43 1960     62 1990     19 1993
                                        1989
   KATL      81 1973     39 1901     64 1989     20 1993
                1946
   KCSG      83 1989     44 1960     66 1973     21 1993
   KMCN      86 1977     42 1960     65 1990     20 1993
                                        1973

RECORDS FOR 03-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      82 1945     37 1960     62 2002     19 1890
   KATL      84 1945     34 1900     64 2002     18 1890
   KCSG      85 2002     51 1969     65 2002     27 1988
                                                    1949
   KMCN      87 1955     42 1900     65 1942     26 1916

AVIATION...
12Z UPDATE...
SCATTERED MVFR VISIBILITIES ARE EXPECTED ACROSS THE FORECAST AREA
THROUGH 14Z...WITH LOCAL IFR CONDITIONS. ONLY TAF SITE EXPECTED TO
BE AFFECTED IS KMCN. COULD BE BRIEF PERIODS OF BROKEN CEILINGS
AROUND 4-5KFT BETWEEN 15Z AND 19Z...BUT SCATTERED CLOUDS BELOW 12KFT
ARE EXPECTED TO PREDOMINATE. ISOLATED TO SCATTERED CONVECTION IS
POSSIBLE BETWEEN 15Z AND 03Z...HOWEVER THE BULK OF THE ACTIVITY
SHOULD REMAIN NORTH OF THE TAF SITES. WINDS WILL REMAIN SOUTHWEST TO
WEST AT 6-8KT OR LESS THROUGH THE PERIOD.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  57  82  57 /  20  20  40  30
ATLANTA         82  61  81  61 /  20  20  40  20
BLAIRSVILLE     79  53  77  53 /  30  30  40  40
CARTERSVILLE    83  53  80  52 /  30  30  40  30
COLUMBUS        84  58  83  59 /  10  10  30  20
GAINESVILLE     83  58  80  58 /  30  20  40  40
MACON           85  56  83  56 /  10  10  30  20
ROME            83  54  80  54 /  30  30  40  30
PEACHTREE CITY  82  53  80  53 /  20  20  30  20
VIDALIA         85  60  83  60 /  10  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 15, 11:55 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT THU MAR 15 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE POSSIBLE OVER PRIMARILY
NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST...AND WILL
COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST
AIRMASS OVER GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORM WILL BE STRONG WIND
GUSTS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING IN THE MOST
SIGNIFICANT ACTIVITY. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM 4 PM TO 10
PM...GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE...TO
GRIFFIN...TO GREENSBORO.

.DISCUSSION...
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE. THIS AFTERNOON...CAPES
WILL INCREASE TO NEAR 1000 ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA AS A WEAK DISTURBANCE MOVES ACROSS FAR NORTH GEORGIA.
THIS PROXIMITY OF THIS IMPULSE WILL AID IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACTIVITY. STRONG WINDS
AND HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 15, 12:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT THU MAR 15 2012

GAZ006-007-151700-
1232 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 100 PM EDT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HIGDON...COLWELL...CHERRY LOG...PISGAH...
DIAL...HURST...MORGANTON AND BLUE RIDGE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3490 8417 3468 8422 3476 8455 3493 8451
TIME...MOT...LOC 1632Z 281DEG 9KT 3483 8443

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:56 PM EDTSpecial Weather StatementFFCLumpkin34 min
Mar 15, 12:59 PM EDTSpecial Weather StatementFFCFannin31 min
Mar 15, 1:28 PM EDTSpecial Weather StatementFFCGilmer32 min
Mar 15, 1:30 PM EDTSpecial Weather StatementFFCLumpkin30 min
Mar 15, 1:59 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Lumpkin31 min
Mar 15, 2:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin49 min
Mar 15, 2:49 PM EDTSpecial Weather StatementFFCUnion26 min
Mar 15, 3:00 PM EDTSpecial Weather StatementFFCDawson, Forsyth30 min
Mar 15, 3:07 PM EDTSpecial Weather StatementFFCWhite23 min
Mar 15, 3:29 PM EDTFlash Flood WarningFFCDawson3 hr
Mar 15, 3:29 PM EDTSpecial Weather StatementFFCCherokee, Forsyth46 min
Mar 15, 3:56 PM EDTSpecial Weather StatementFFCWhitfield34 min
Mar 15, 4:05 PM EDTSpecial Weather StatementFFCMurray25 min
Mar 15, 4:12 PM EDTSpecial Weather StatementFFCDawson33 min
Mar 15, 4:14 PM EDTSpecial Weather StatementFFCForsyth31 min
Mar 15, 4:19 PM EDTSpecial Weather StatementFFCPaulding26 min
Mar 15, 4:27 PM EDTSpecial Weather StatementFFCDouglas33 min
Mar 15, 4:30 PM EDTSpecial Weather StatementFFCMurray30 min
Mar 15, 4:39 PM EDTSpecial Weather StatementFFCBarrow36 min
Mar 15, 4:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Mar 15, 4:44 PM EDTSpecial Weather StatementFFCFulton31 min
Mar 15, 4:54 PM EDTSpecial Weather StatementFFCDouglas21 min
Mar 15, 5:06 PM EDTSpecial Weather StatementFFCHaralson24 min
Mar 15, 5:09 PM EDTSpecial Weather StatementFFCCobb, Douglas36 min
Mar 15, 5:12 PM EDTSpecial Weather StatementFFCCherokee33 min
Mar 15, 5:19 PM EDTSpecial Weather StatementFFCGwinnett26 min
Mar 15, 5:22 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding23 min
Mar 15, 5:46 PM EDTSpecial Weather StatementFFCForsyth29 min
Mar 15, 5:49 PM EDTSpecial Weather StatementFFCDouglas, Paulding26 min
Mar 15, 5:57 PM EDTSpecial Weather StatementFFCCherokee33 min
Mar 15, 6:06 PM EDTSpecial Weather StatementFFCBartow24 min
Mar 15, 6:11 PM EDTSpecial Weather StatementFFCDouglas, Paulding, Polk34 min
Mar 15, 6:12 PM EDTSpecial Weather StatementFFCForsyth33 min
Mar 15, 6:23 PM EDTSpecial Weather StatementFFCCherokee37 min
Mar 15, 6:27 PM EDTSpecial Weather StatementFFCPolk33 min
Mar 15, 6:41 PM EDTSevere Thunderstorm WarningFFCPaulding, Polk34 min
Mar 15, 6:48 PM EDTSpecial Weather StatementFFCBartow27 min
Mar 15, 7:09 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk36 min
Mar 15, 7:32 PM EDTSpecial Weather StatementFFCGordon28 min
Mar 15, 7:35 PM EDTSpecial Weather StatementFFCPickens25 min
Mar 15, 7:43 PM EDTSpecial Weather StatementFFCBartow32 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.